Fentanyl laced with etizolam confirmed in Haldimand Norfolk

Article content

The Haldimand Norfolk Health Unit has confirmed there is fentanyl laced with etizolam in the community.

The information comes from community reports and tests conducted in August. A delay in getting test results means it’s unknown if the drug is still in circulation in the local area.

“Use of this drug has greater potential to result in an overdose and death,” said an Aug. 7 press release from the health unit.

Fentanyl is an opioid involved in many community overdoses.

Etizolam is a thenodiazipine that also has downer effects like fentanyl, potentially increasing the chance for overdose when laced with fentanyl, said the release.

Reports suggest the combination of drugs is known as black fentanyl or rainbow fentanyl and those using it may experience memory loss for a period of hours to days in addition to the usual effects of fentanyl.

The health unit is recommending the four C’s around drug use – careful use, carry naloxone, call 911 and CPR.

Signs of an overdose are being unable to stay awake, a limp body, unresponsive, slow or no breathing, small pupils or eyes rolled back, slow or no pulse, and blue or pale skin.

Naloxone kits can be picked up at the health unit or at participating pharmacies in the community.

Advertisement

Advertisement
This advertisement has not loaded yet, but your article continues below.

Article content

News Near Tillsonburg

This Week in Flyers